MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 36MM +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71303604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tachycardia (2095); Loss of Vision (2139); Partial Hearing Loss (4472); Metal Related Pathology (4530)
Date of Event 08/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Bilateral patient.It was reported that a second revision surgery was performed the patient left hip on (b)(6) 2018.The revision surgery was performed due to metalosis.The cup, head, liner and sleeve were removed, only the stem was left inside the patient.Depuy parts were implanted.Although the patient is a bilateral one and elevated ion levels (metalosis) was reported the right hip construct consist of ceramic parts, therefore there is no contribution of the right hip construct to the elevated ion levels that provoke the second revision surgery.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms the intraoperative findings of pseudotumor as well as the reported cobalt toxicity and subsequent deafness, blindness, hypothyroidism, and tachycardia may be consistent with metal debris as a result of having metal components implanted after fractured ceramic implants.This was also confirmed by the surgeon noting wear in the revised components.The patient impact cannot be determined; however, a physician¿s post revision follow-up note indicated, from a hip perspective she has recovered beautifully.Having less trouble with tach.Being followed by internist and cardo at home, has bilateral hearing aids and wears glasses.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Some potential probable causes for this event could include damaged product, implant corrosion or wear.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
COCR 12/14 FEM HEAD 36MM +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11616783
Report Number1020279-2021-02695
Device Sequence Number3196569
Product Code LPH
UDI-Device Identifier03596010479990
UDI-Public03596010479990
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K022902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71303604
Device Catalogue Number71303604
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332085 BIOLOX FORTE US HD36MM M +4 12/14 TPR +4.; 71335754 R3 20 DEG XLPE ACET LNR 36MM X 54MM.; 71356107 ANTHOLOGY HO POROUS SZ 7.
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;